Alert archive / Oregon / Storm Watches in 2016
Storm Watch 3, NWS Medford, OR
NWS Medford, OR issued this storm watch at Feb 29, 2016, 3:36 AM PST. It took effect at Mar 1, 2016, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2016, 3:36 AM PST (11:36 UTC)
- In effect from
- Mar 1, 2016, 10:00 AM PST
- Expired
- Feb 29, 2016, 2:50 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
856 WHUS76 KMFR 291136 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 336 AM PST MON FEB 29 2016 ...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH TUESDAY... ELEVATED SEAS WILL CONTINUE TODAY. A WARM FRONT WILL MOVE THROUGH THIS AFTERNOON AND EVENING RESULTING IN INCREASING WINDS. A STRONG COLD FRONT WILL MOVE THROUGH ON TUESDAY RESULTING IN GALES FOR MOST AREAS AND THE POSSIBILITY OF A PERIOD OF STORM FORCE WINDS FOR A PORTION OF THE AREA NORTH OF CAPE BLANCO. A VERY ACTIVE WEATHER PATTERN WILL RESULT IN WARNING LEVEL CONDITIONS FOR MUCH OF THE COASTAL WATERS ARE APPROXIMATELY AT LEAST EVERY OTHER DAY THROUGH EARLY NEXT WEEK. PZZ370-010030- /O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/ /O.EXT.KMFR.SC.Y.0027.160301T0300Z-160301T1800Z/ /O.UPG.KMFR.GL.A.0013.160301T1200Z-160302T0000Z/ /O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/ /O.NEW.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/ /O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 336 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... ...STORM WATCH IN EFFECT FROM 10 AM THROUGH 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A STORM WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY. * SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING. SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 17 TO 21 FEET AT 12 SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN ABOVE 10 FEET THROUGH THE WEEKEND. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT THIS AFTERNOON AND EVENING. GALE FORCE WINDS 35 TO 45 KT ARE EXPECTED TUESDAY MORNING THROUGH THE AFTERNOON. STORM FORCE GUSTS AROUND 55 KNOTS WILL BE POSSIBLE OVER A PORTION OF THE AREA LATE TUESDAY MORNING INTO THE AFTERNOON...ALONG WITH A SLIGHT POSSIBILITY OF THUNDERSTORMS. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY AND GALE FORCE CONDITIONS. STORM FORCE WINDS ARE POSSIBLE BETWEEN 5 AND 35 NAUTICAL MILES OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-010030- /O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/ /O.CON.KMFR.SC.Y.0027.160301T0300Z-160302T0000Z/ /O.UPG.KMFR.GL.A.0013.160301T1200Z-160302T0000Z/ /O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/ /O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 336 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY. * SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING. SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 13 TO 18 FEET AT 12 SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN ABOVE 10 FEET THROUGH THE WEEKEND. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND EVENING. GALE FORCE WINDS ARE EXPECTED TO BEGIN TUESDAY MORNING...EXPANDING INTO THE AFTERNOON. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. GALES ARE EXPECTED ACROSS ALL BUT THE FAR SOUTHEASTERN CORNER OF THE AREA SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-010030- /O.EXT.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/ /O.EXT.KMFR.SC.Y.0027.160301T0300Z-160301T1800Z/ /O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/ /O.NEW.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/ /O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 336 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... ...STORM WATCH IN EFFECT FROM 10 AM THROUGH 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A STORM WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY. * SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING. SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 14 TO 19 FEET AT 12 SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN ABOVE 10 FEET THROUGH THE WEEKEND. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS EVENING THROUGH TONIGHT. GALE FORCE WINDS 35 TO 45 KT ARE EXPECTED TO BEGIN TUESDAY MORNING THROUGH THE AFTERNOON. STORM FORCE GUSTS AROUND 55 KNOTS WILL BE POSSIBLE OVER A PORTION OF THE AREA LATE TUESDAY MORNING INTO THE AFTERNOON...ALONG WITH A SLIGHT POSSIBILITY OF THUNDERSTORMS. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY AND GALE FORCE CONDITIONS. STORM FORCE WINDS ARE POSSIBLE BEYOND ABOUT 5 NAUTICAL MILES OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ356-010030- /O.EXT.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/ /O.CON.KMFR.SC.Y.0027.160301T0300Z-160302T0000Z/ /O.NEW.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/ /O.NEW.KMFR.SW.Y.0035.160302T0000Z-160303T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 336 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST WEDNESDAY. * SEAS...WEST 12 TO 14 FEET AT 14 SECONDS THROUGH THIS EVENING. SEAS ARE EXPECTED TO BUILD TO A VERY STEEP 12 TO 18 FEET AT 12 SECONDS OR LESS TUESDAY AFTERNOON. SEAS ARE LIKELY TO REMAIN ABOVE 10 FEET THROUGH THE WEEKEND. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT TONIGHT AND TO 30 TO 40 KT TUESDAY. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. GALES ARE EXPECTED FOR MUCH OF THE AREA NORTH OF BROOKINGS...ESPECIALLY BEYOND 5 NAUTICAL MILES OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
022 WHUS76 KMFR 292250 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PST MON FEB 29 2016 A WARM FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING...FOLLOWED BY A COLD FRONT TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE THIS EVENING THROUGH TUESDAY WITH WIDESPREAD GALES TUESDAY MORNING. THERE WILL ALSO BE AN AREA OF STORM FORCE WINDS NORTH OF CAPE BLANCO LATE TUESDAY MORNING AND EARLY TUESDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY. THE PATTERN WILL REMAIN ACTIVE THROUGH THE REST OF THIS WEEK AND INTO NEXT WEEK WITH WET AND WINDY FRONTS MOVING ONSHORE EVERY 24 TO 36 HOURS. PZZ370-011200- /O.EXT.KMFR.SW.Y.0034.000000T0000Z-160301T0000Z/ /O.EXT.KMFR.SC.Y.0027.160301T0000Z-160301T1800Z/ /O.CON.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/ /O.UPG.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/ /O.NEW.KMFR.SR.W.0004.160301T1800Z-160302T0000Z/ /O.NEW.KMFR.SC.Y.0028.160302T0000Z-160302T0600Z/ /O.EXT.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 250 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM PST TUESDAY T0 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM TO 10 PM PST TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * SEAS...SEAS WILL INITIALLY BE 10 TO 12 FEET AT 14 SECONDS... DOMINATED BY WESTERLY SWELL. SEAS WILL BECOME DOMINATED BY WIND WAVES TONIGHT INTO TUESDAY...BUILDING TO 19 TO 22 FEET TUESDAY AFTERNOON. SEAS WILL SUBSIDE TO AROUND 12 FEET BY WEDNESDAY MORNING AND ONCE AGAIN BECOME DOMINATED BY WEST TO SOUTHWEST SWELL. WIND WAVES AND SEAS WILL BUILD AGAIN WEDNESDAY AFTERNOON. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AND TO 35 TO 50 KT TUESDAY MORNING. WIND WILL BECOME SOUTHWEST 20 TO 30 KT TUESDAY AFTERNOON...THEN DIMINISH TUESDAY NIGHT. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS TONIGHT AND GALE FORCE CONDITIONS TUESDAY. STORM FORCE WINDS WILL OCCUR BETWEEN 10 AND 30 NM OF THE COAST LATE TUESDAY MORNING AND EARLY TUESDAY AFTERNOON. SMALL CRAFT CONDITIONS WILL RETURN AS THE WINDS DIMINISH TUESDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-011200- /O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/ /O.EXT.KMFR.SC.Y.0027.160301T0000Z-160301T1800Z/ /O.CON.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/ /O.UPG.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/ /O.NEW.KMFR.SR.W.0004.160301T1800Z-160302T0000Z/ /O.NEW.KMFR.SC.Y.0028.160302T0000Z-160302T0600Z/ /O.EXT.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 250 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM PST TUESDAY T0 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM TO 10 PM PST TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * SEAS...SEAS WILL INITIALLY BE 10 TO 11 FEET AT 14 SECONDS... DOMINATED BY WESTERLY SWELL. SEAS WILL BECOME DOMINATED BY WIND WAVES TONIGHT INTO TUESDAY...BUILDING TO 19 TO 22 FEET TUESDAY AFTERNOON. SEAS WILL SUBSIDE TO AROUND 12 FEET BY WEDNESDAY MORNING AND ONCE AGAIN BECOME DOMINATED BY WEST TO SOUTHWEST SWELL. WIND WAVES AND SEAS WILL BUILD AGAIN WEDNESDAY AFTERNOON. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AND TO 35 TO 50 KT TUESDAY MORNING. WIND WILL BECOME SOUTHWEST 20 TO 30 KT TUESDAY AFTERNOON...THEN DIMINISH TUESDAY NIGHT. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS TONIGHT AND GALE FORCE CONDITIONS TUESDAY. STORM FORCE WINDS WILL OCCUR BETWEEN 5 AND 10 NM OF THE COAST LATE TUESDAY MORNING AND EARLY TUESDAY AFTERNOON. SMALL CRAFT CONDITIONS WILL RETURN AS THE WINDS DIMINISH TUESDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-376-011200- /O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/ /O.EXT.KMFR.SC.Y.0027.160301T0000Z-160302T0000Z/ /O.CON.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/ /O.EXT.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 250 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... * SEAS...SEAS WILL INITIALLY BE 9 TO 12 FEET AT 14 SECONDS... DOMINATED BY WESTERLY SWELL. SEAS WILL BECOME DOMINATED BY WIND WAVES TONIGHT INTO TUESDAY...BUILDING TO 18 TO 21 FEET TUESDAY AFTERNOON. SEAS WILL SUBSIDE TO AROUND 12 FEET BY WEDNESDAY MORNING AND ONCE AGAIN BECOME DOMINATED BY WEST TO SOUTHWEST SWELL. WIND WAVES AND SEAS WILL BUILD AGAIN WEDNESDAY AFTERNOON. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 30 KT TONIGHT AND TO 25 TO 40 KT TUESDAY MORNING. WIND WILL BECOME SOUTHWEST TUESDAY AFTERNOON AND DIMINISH. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS INTO TUESDAY. GALES ARE EXPECTED OVER NEARLY ALL OF THE AREA...THE EXCEPTION WILL BE A SMALL AREA WITHIN 5 TO 10 NM OF THE COAST SOUTH OF HUMBUG MOUNTAIN. SMALL CRAFT SEAS WILL AFFECT THE ENTIRE AREA AFTER THE WINDS DIMINISH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Feb 29, 2:45 AM PST, 51 minutes earlier.
Area forecast discussion, Feb 29, 2:45 AM PST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PST MON FEB 29 2016
.DISCUSSION...FOR ABOUT THE THE LAST WEEK, A STRONG ZONAL UPPER
JET HAS STRETCHED FROM ASIA TO AROUND 150W, AFTER WHICH IT SPLIT
AND BECAME MORE DIFFUSE. ALL THE SYSTEMS THAT MOVED THROUGH THE
FLOW WEAKENED AS THEY LEFT THEIR JET SUPPORT AND MOVED INTO THE
NORTHEAST PACIFIC, WHICH EXPLAINS WHY WE'VE HAD FRONTS BUT NOT
VERY STRONG ONES. THE MODELS HAVE BEEN HINTING AT A SIGNIFICANT
PATTERN CHANGE LATER THIS WEEK INTO NEXT WEEKEND, AND THAT CHANGE
NOW LOOKS IMMINENT. MODELS SHOW THE JET OFF ASIA ELONGATING, AND
BY MIDDLE TO LATTER PART OF THE WEEK, IT WILL STRETCH ALMOST
ACROSS THE ENTIRE NORTH PACIFIC. THIS WILL PROVIDE A LOT MORE JET
SUPPORT TO SYSTEMS ARRIVING IN OUR AREA, AND WE THUS EXPECT
STRONGER STORM SYSTEMS, OVERALL.
FOR TODAY, HOWEVER, THINGS WILL BE PRETTY QUIET OVER OUR AREA.
WE'LL SEE INCREASING MID AND HIGH CLOUD AS A WARM FRONT
APPROACHES. THIS FRONT MAY BRING SOME LIGHT RAIN TO THE COAST AND
UMPQUA BY DAY'S END. RAIN WILL BE SPOTTIER ELSEWHERE THROUGH
TONIGHT.
SOUTH WINDS WILL INCREASE BETWEEN THE WARM FRONT AND THE
SUBSEQUENT COLD FRONT WHICH MOVES THROUGH TUESDAY, AND THE MODELS
HAVE TRENDED WINDIER WITH THIS SYSTEM. WHILE FORECAST WINDS ARE
NOT EXCEEDINGLY HIGH, STRONG WINDS ARE POSSIBLE IN SOME OF THE
USUALLY WINDIER SPOTS SUCH AS THE COAST AND EAST SIDE. GIVEN THE
MODEL TRENDS, WE ISSUED HIGH WIND WATCHES FOR THESE LOCATIONS. IT
WILL BE BREEZY TO WINDY ELSEWHERE AS WELL, BUT IT LOOKS LIKE
WIND ADVISORIES SHOULD BE SUFFICIENT MOST OTHER PLACES. WE WILL
WAIT TO MAKE SURE GUIDANCE STICKS TO THESE TRENDS BEFORE ISSUING
THE ADVISORIES.
WHILE HIGH WINDS WOULD USUALLY BE EXPECTED THROUGH THE SHASTA
VALLEY, UPPER WINDS HAVE A LITTLE TOO MUCH WESTERLY COMPONENT, AND
THUS WINDS ARE NOT WELL ALIGNED THROUGH THE VALLEY. ALSO,
GRADIENTS ARE NOT VERY STRONG - MFR-RDD GRADIENTS ARE ONLY
FORECAST TO BE AROUND 5 MB, AND WE'D NORMALLY SEE MORE LIKE 8-10
MB FOR HIGH WINDS. THIS IS NOT TO SAY IT WON'T BE BREEZY THROUGH
THE SHASTA VALLEY (IT WILL BE), BUT WE'LL HAVE TO KEEP ANY EYE ON
THIS TO SEE IF THE MODELS GET ANY STRONGER.
THIS SYSTEM WILL BE FAST MOVING AND SHOULD NOT BE A BIG RAIN
PRODUCER. WE ARE FORECASTING AROUND AN INCH OVER THE SOUTH COAST
AND COASTAL MOUNTAINS, BUT THE REST OF THE WEST SIDE WILL PROBABLY
SEE LESS THAN A QUARTER OF AN INCH OF RAIN AND MUCH LESS IN THE
DOWNSLOPE AREAS LIKE THE ROGUE VALLEY. SNOW LEVELS REMAIN RATHER
HIGH, AND WE DON'T SEE ANY SIGNIFICANT IMPACTS FROM SNOW ON ANY OF
THE PASSES FOR AT LEAST THE NEXT SEVERAL DAYS.
THIS IS JUST THE FIRST IN A SERIES OF STORMS THAT WILL COME
ROUGHLY EVERY OTHER DAY THROUGH AT LEAST EARLY NEXT WEEK. THE
MODELS CONTINUE TO SHOW THE POTENTIAL FOR A RATHER WET ATMOSPHERIC
RIVER EVENT AT SOME POINT LATE THIS WEEK OR NEXT WEEKEND. OF
COURSE, THEY KEEP WAVERING IN THE TIMING AND DETAILS, BUT
CONFIDENCE IS PRETTY GOOD THAT WE'LL SEE AT LEAST A FEW ABNORMALLY
WET (AND POTENTIALLY VERY WINDY) DAYS AS THE JET NOSES IN LATER
IN THE FORECAST PERIOD. -WRIGHT
&&
.AVIATION...FOR THE 29/06Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL
THROUGH MONDAY...EXCEPT FOR AREAS OF IFR STRATUS/FOG OVER THE WEST
SIDE VALLEYS LATE TONIGHT THROUGH MID-MORNING MONDAY. A WARM FRONT
MAY BRING A PERIOD OF RAIN MONDAY EVENING, ESPECIALLY TO WEST SIDE
TERMINALS NORTH AND WEST OF MEDFORD.
&&
.MARINE...UPDATED 200 PM PST SUN 28 FEB 2016... HIGH PRESSURE WILL
BRIEFLY BUILD TONIGHT...THEN WEAKEN MONDAY. A WARM FRONT WILL MOVE
THROUGH MONDAY NIGHT FOLLOWED BY A COLD FRONT TUESDAY THAT MAY BRING
GALE FORCE WINDS TO THE OUTER WATERS. THE PATTERN WILL REMAIN ACTIVE
THROUGH THE REST OF THE WEEK WITH WET AND WINDY FRONTS MOVING
ONSHORE LATE WEDNESDAY NIGHT INTO THURSDAY... FRIDAY...AND SATURDAY
NIGHT. GALE FORCE WINDS ARE POSSIBLE WITH EACH OF THESE SYSTEMS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR ORZ021-022.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR ORZ030-031.
CA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR CAZ085.
PACIFIC COASTAL WATERS...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR PZZ350.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM PST TUESDAY
FOR PZZ356-376.
GALE WARNING FROM 4 AM TO 4 PM PST TUESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
FOR PZZ350-356-370-376.
STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
PZZ350-370.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST TUESDAY
FOR PZZ350-370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 1:55 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 13 hr |
| Feb 29, 3:36 AM PST | Gale Warning | MFR | 33 hr | |
| Feb 29, 3:36 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 18 hr | |
| Feb 29, 2:50 PM PST | Small Craft Advisory | MFR | 6 hr | |
| Feb 29, 2:50 PM PST | Storm Warning | MFR | 22 hr | |
| Feb 29, 3:00 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 30 hr |
| Feb 29, 3:00 PM PST | Wind Advisory | MFR | Jackson, Klamath, Lake | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.